Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 293, NWS Jackson, MS

June 6, 2013Holmes County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 6, 2013, 3:03 PM CDT for Holmes County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2013, 3:03 PM CDT (20:03 UTC)
Expired
Jun 6, 2013, 3:45 PM CDT
In force
42 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Holmes County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 110 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2013-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2013-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1404 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

024 
WUUS54 KJAN 062003
SVRJAN
MSC051-062045-
/O.NEW.KJAN.SV.W.0293.130606T2003Z-130606T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
303 PM CDT THU JUN 6 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 345 PM CDT

* AT 303 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TCHULA MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TCHULA BY 320 PM CDT...
  HOWARD BY 335 PM CDT...
  BROZVILLE BY 345 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3332 9010 3328 9000 3301 9012 3313 9035
      3314 9033 3330 9033 3332 9031 3331 9030
      3333 9029
TIME...MOT...LOC 2003Z 298DEG 11KT 3320 9028

$$

BYB
1 follow-up statement
967 
WWUS54 KJAN 062044
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
344 PM CDT THU JUN 6 2013

MSC051-062054-
/O.CAN.KJAN.SV.W.0293.000000T0000Z-130606T2045Z/
HOLMES MS-
344 PM CDT THU JUN 6 2013

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HOLMES COUNTY IS
CANCELLED...

THE LINE OF STORMS HAS PUSHED EAST OF THE PREVIOUSLY WARNED AREA.

LAT...LON 3332 9010 3328 9000 3301 9012 3313 9035
      3314 9033 3330 9033 3332 9031 3331 9030
      3333 9029
TIME...MOT...LOC 2044Z 298DEG 11KT 3314 9015

$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 10:26 AM CDT, 4 hours 37 minutes earlier.

Area forecast discussion, Jun 6, 10:26 AM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1026 AM CDT THU JUN 6 2013

.UPDATE...
A SLOW MOVING COLD FRONT IS SITUATED FROM OXFORD TO GREENWOOD TO
SOUTH OF BASTROP AT THE MOMENT. THERE IS STILL SOME UNCERTAINTY AS
TO EXACTLY HOW THE STORMS WILL PROGRESS TODAY. ACCORDING TO THE
LATEST HI- RES MODELS, THE MCS LOCATED OVER THE ARKLATEX THIS
MORNING WILL CONTINUE TO MOVE SLOWLY EASTWARD AND PARALLEL WITH THE
LA/AR STATE LINE TODAY. THIS AFTERNOON, THE MAJORITY OF ARKLAMISS
WILL SEE THE POSSIBILITY FOR PULSE TYPE STORMS. HOWEVER, AREAS WEST
OF HWY 49 WILL PROBABLY SEE THE STRONGER AND POSSIBLY MORE SEVERE
STORMS AS MOISTURE AND INSTABILITY IS GREATER. POPS WERE LOWERED FOR
THIS MORNING AND THEN ADJUSTED FOR THE LATEST THINKING FOR THIS
AFTERNOON. /10/

&&

.AVIATION...
VFR CONDS LOOK TO PREVAIL THRU THE AFTN AND INTO THIS EVENING UNDER
SCT/BKN AFTN CUMULUS 4K-5K FT. SHRA/TSRA ACTIVITY WL IMPACT MOST
AREAS THIS AFTN/EVENING WITH THE MOST INTENSE STORMS XPCTD W AND S OF
THE HWY 49 CORRIDOR. MVFR/IFR CONDS INVOF SHRA/TSRA LIKELY. SFC WINDS
WL BE LGT OVER THE NEXT 24 HRS...XCEPT INVOF CONVECTIVE ACTIVITY
WHERE GUSTY WINDS LIKELY. MVFR CIG ARE QUITE PSBL EARLY TOMORROW
MORNING...ESPECIALLY ALONG/S OF I-20. /BK/

&&

.PREV DISCUSSION... /ISSUED 358 AM CDT THU JUN 6 2013/

DISCUSSION...

TODAY THROUGH FRIDAY

ACTIVE REGIME OF SHOWERS AND STORMS TO CONTINUE TODAY AND FRIDAY
WITH DRYING TREND INTO THE WEEKEND. SOME STORMS WILL BE STRONG TO
SEVERE TODAY WITH SOME LIMITED POTENTIAL FOR FRIDAY.

NEARLY STATIONARY STRONG TO SEVERE STORMS ARE ONGOING AT THIS HOUR
ACROSS EAST LA AND FAR WEST PORTIONS OF MS. A LOW-LVL THETA-E
CONVERGENCE ZONE COMBINED WITH ~2000 J/KG SBCAPE AND LOW 70
DEWPOINTS IN NE LA IS HELPING CONCENTRATE CONVECTION IN THIS AREA.
AREAS FARTHER EAST HAVE BEEN TO WORKED OVER FROM YESTERDAYS ACTIVITY
AND ARE NOT AS FAVORABLE GIVEN LESS INSTABILITY AND LACK OF
CONVERGENCE. 00Z HI-RES HAVE INITIALIZED THIS CONVECTION SOMEWHAT
WELL WITH ACTIVITY FESTERING AND GROWING INTO A LARGE CLUSTER BY 12Z
AS IT SLOWLY DRIFTS E/SE ALONG THE MS RIVER INTO SW MS. HOW THIS
CONVECTION EVOLVES WILL HAVE IMPLICATIONS ON HOW AFTERNOON
SHOWERS/STORMS DEVELOP. IN ADDITION...A MCV ASSOCIATED WITH A
COMPACT S/WV TROUGH IS AIDING A MCS ACROSS N TX THIS MORNING AND
THIS FEATURE TOO, COULD PLAY A ROLE IN TODAY'S/FRI MORNING TSTORM
COVERAGE. ON TOP OF THAT FEATURE, A BOUNDARY WILL ATTEMPT TO DROP
SOUTH ACROSS N ARKLAMISS IN THE LATE AFTN AND POSSIBLY PROVIDE A
TRIGGER FOR ACTIVITY IN NORTHERN AREAS.

06/00Z HI-RES MODELS CONGEAL CURRENT SEMI-CLUSTER OF STORMS INTO
COMPLEX THAT FORMS A COLD POOL OUTFLOW WHICH PROPAGATES INTO
S-CENTRAL ARKLAMISS AND TO THE SOUTH, SEEMINGLY CAUSING ENOUGH
OVERTURNING TO KEEP AFTN CONVECTION LIMITED. GIVEN LATEST RADAR
TRENDS, GREATER CLUSTERING HAS BEGUN TO OCCUR BUT STORMS CONTINUE TO
STAY SEMI-DISCRETE, NEGATING STRONG COLD POOL FORMATION ATTM.
RUC/NAM SUGGEST WEAKENING OF THETA-E CONVERGENCE THROUGH MID MORNING
AND STORMS SHOULD STRUGGLE AS THEY MOVE EAST IN MORE STABLE
ENVIRONMENT AND SHOULD NOT GREATLY DISTURB THIS AREA FOR AFTN
REDEVELOPMENT. WITH THIS IN MIND...SHOWER/TSTORM ACTIVITY SHOULD
REDEVELOP OVER GREATER EXPANSE OF S-CNTRL ARKLAMISS AS INSTABILITY
GROWS TO 2000 J/KG MLCAPE. STRONGER FORCING WILL MOVE INTO THE
REGION THIS AFTN AND EVENING AHEAD OF A COMPACT S/WV OVER N LA/S AR.
DESPITE INSTABILITY AND THE FORCING LATE...A CAVEAT OF WEAK
ANTI-CYCLONIC FLOW THROUGH MID AFTN BEFORE THE WAVE MAY KEEP
ACTIVITY IN CHECK BEFORE BETTER LIFT MOVES INTO THE AREA AND
INTERACTS WITH A SOUTHWARD MOVING FRONT. ALL THIS STATED...HAVE
RAISED POPS TODAY AND OVERNIGHT INTO FRIDAY MORNING WITH MCV
POSSIBLY ENHANCING SHOWER/TSTORM COVERAGE THROUGH 12Z FRIDAY.

FOR FRIDAY...A SECONDARY S/WV WILL MOVE OVER THE ADVANCING BOUNDARY
AS IT PUSHES INTO THE ARKLAMISS. INSTABILITY AND LAPSE RATES DO NOT
APPEAR AS FAVORABLE FOR SEVERE STORMS VS. TODAY BUT AN ARRANT STRONG
STORM CAN NOT BE ENTIRELY RULED OUT. WILL LEAVE THIS RISK OUT OF
HWO FOR NOW. DECENT COVERAGE ONCE AGAIN OF SHOWERS/STORMS FRIDAY
ALONG AND SOUTH OF THE FRONT. HAVE INCREASED POPS AGAIN FOR FRIDAY
WITH BETTER SFC CONVERGENCE AND MID-LVL SUPPORT PIVOTING ACROSS THE
REGION. AREA WILL DRY OUT AS FRONT MOVES N TO S LATE FRIDAY INTO
SATURDAY WITH CLOUDS DECREASING. /ALLEN/

SATURDAY THROUGH THURSDAY

COME SATURDAY MORNING A WEAK BOUNDARY IS EXPECTED TO BE SOUTH OF OUR
CWA NEAR THE GULF COAST WITH A 1015MB HIGH JUST TO OUR NORTHWEST. A
MUCH DRIER AIRMASS WILL BE OVER OUR CWA WITH PWS BELOW AN INCH NORTH
OF INTERSTATE 20 AND BELOW AN INCH AND A HALF ACROSS OUR SOUTHERN
ZONES. UPPER LEVEL TROUGHING WL STILL BE OVER THE REGION WITH A
SHORTWAVE POISED TO MOVE OVER OUR CWA DURING THE HEAT OF THE DAY. THE
OPS GFS GENERATED SOME QPF ACROSS OUR SOUTHEAST BY AFTERNOON BUT THE
SREF AND MODEL CONSENSUS WAS DRY SO HAVE CUT MAV POPS IN THE SOUTH
FOR SATURDAY. THE SURFACE HIGH WILL SHIFT EAST SATURDAY AND RETURN
FLOW IS EXPECTED BY SUNDAY MORNING. A NORTHERN STREAM SHORTWAVE WILL
CLOSE OFF INTO ANOTHER LOW OVER THE GREAT LAKES REGION SUNDAY AND
DEEPEN THE UPPER LEVEL TROUGH OVER OUR REGION. THIS WL SEND A COLD
FRONT SOUTH TOWARD OUR REGION SUNDAY AS WELL. BY AFTERNOON A FEW
STORMS UP STREAM MAY DROP INTO OUR NORTHERN MOST ZONES WHILE SEA
BREEZE CONVECTION SPREADS NORTH INTO OUR SOUTHERN MOST ZONES. THE
CONVECTION IN THE SOUTH WL WAIN WITH THE LOSS OF DAYTIME HEATING
DURING THE EVENING BUT THE FRONT WILL SAG INTO NORTHERN MISSISSIPPI
AND SPREAD ADDITIONAL STORMS INTO THE HIGHWAY 82 CORRIDOR AFTER
MIDNIGHT. THE GFS IS MORE PROGRESSIVE THAN THE ECMWF WITH THE CLOSED
LOW AND SHIFTS THE TROUGH EAST MONDAY. BOTH MODELS AGREE THOUGH THAT
THE FRONT WILL STALL AND DISSIPATE OVER OUR CWA MONDAY INTO MONDAY
NIGHT. GREATEST POPS MONDAY WL BE ACROSS THE NORTH. AS THE UPPER
TROUGH SHIFTS EAST RIDGING ALOFT WILL MOVE OVER OUR CWA FROM THE WEST
TUESDAY AND BEGIN A WARMING TREND. HOT AND HUMID WEATHER IS EXPECTED
BY WEDNESDAY AS HEAT INDEX VALUES APPROACH 100 DEGREES WEDNESDAY AND
THURSDAY AFTERNOONS. RIDGING SURFACE AND ALOFT WL INHIBIT CONVECTION
FOR THE MOST PART BUT LATE AFTERNOON AND EARLY EVENING SEA-BREEZE
ACTIVITY MAY SPREAD INTO OUR SOUTHERN ZONES. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       88  68  85  63 /  69  67  37  14
MERIDIAN      89  68  84  62 /  53  72  45  15
VICKSBURG     88  66  85  63 /  70  66  26  13
HATTIESBURG   90  69  87  66 /  71  68  53  18
NATCHEZ       87  68  85  65 /  72  66  34  10
GREENVILLE    86  67  83  62 /  60  44  15  12
GREENWOOD     86  66  83  60 /  52  64  22  14

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jun 6, 2:38 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
238 PM CDT THU JUN 6 2013

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-071945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
238 PM CDT THU JUN 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF
THE EVENING AND POSSIBLY INTO THE EARLY MORNING HOURS AS A FRONT
INTERACTS WITH A DISTURBANCE PASSING OVER THE AREA. THE MOST INTENSE
STORMS COULD CONTAIN WIND GUSTS OF 50 TO 60 MPH AS WELL AS HAIL UP TO
THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS EVENING.

LAZ023>026-MSZ053>066-072>074-071945-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
238 PM CDT THU JUN 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MISSISSIPPI...AND NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND FRIDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
REMAINDER OF THE EVENING...ESPECIALLY EAST OF I-55...AS A COLD FRONT
DROPS INTO THE REGION. LATER TONIGHT...ADDITIONAL STRONG TO SEVERE
THUNDERSTORMS MAY DEVELOP AS ANOTHER DISTURBANCE INTERACTS WITH THE
FRONT AS IT PASSES OVER THE DEEP SOUTH. THE MOST INTENSE STORMS COULD
CONTAIN WIND GUSTS UP TO 60 MPH AS WELL AS HAIL UP TO THE SIZE OF
QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS EVENING INTO THE OVERNIGHT HOURS.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

BK

In the hours before

Special weather statement, Jun 6, 1:38 PM CDT, 1 hour 25 minutes before
MSZ049-061910-
RANKIN MS-
138 PM CDT THU JUN 6 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
138 PM CDT THU JUN 6 2013

...GUSTY THUNDERSTORM OVER SOUTH CENTRAL RANKIN COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF CATO AT 138 PM
CDT...MOVING EAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN RANKIN COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3205 8994 3205 9004 3206 9006 3223 9003
      3221 8973 3208 8973 3207 8973 3204 8973
      3205 8993
TIME...MOT...LOC 1838Z 280DEG 9KT 3213 8994

BYB
Local storm report, Jun 6, 1:39 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
139 PM CDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     4 SSW GREENVILLE        33.33N 91.08W
06/05/2013                   WASHINGTON         MS   EMERGENCY MNGR

            REPORTS OF TREE DOWN AT WILCOX ROAD AND REDMAN ROAD AND
            ALSO ON TAMPA DRIVE.

0140 PM     HAIL             LELAND                  33.40N 90.90W
06/05/2013  E1.00 INCH       WASHINGTON         MS   PUBLIC

0142 PM     TSTM WND DMG     GRENADA                 33.78N 89.81W
06/05/2013                   GRENADA            MS   EMERGENCY MNGR

            SEVERAL TREES WERE DOWN ON HOMES AND ACROSS ROADS.

0200 PM     FLASH FLOOD      5 SSW GREENVILLE        33.32N 91.08W
06/05/2013                   WASHINGTON         MS   EMERGENCY MNGR

            REPORTS OF FLOODING ON SOME COUNTY ROADS.

0200 PM     TSTM WND DMG     GORE SPRINGS            33.75N 89.62W
06/05/2013                   GRENADA            MS   EMERGENCY MNGR

            SEVERAL TREES HAVE FALLEN ON HOMES AND ACROSS ROADS.

0215 PM     FLASH FLOOD      GRENADA                 33.78N 89.81W
06/05/2013                   GRENADA            MS   EMERGENCY MNGR

            SOME STREET FLOODING WAS REPORTED.

0257 PM     TSTM WND DMG     5 NE FRENCH CAMP        33.35N 89.34W
06/05/2013                   CHOCTAW            MS   LAW ENFORCEMENT

            REPORTS OF A TREE DOWN ON THE NATCHEZ TRACE PARKWAY
            BETWEEN FRENCH CAMP AND STEWART WEIR ROAD.

0314 PM     HAIL             EDEN                    32.99N 90.32W
06/05/2013  E1.00 INCH       YAZOO              MS   LAW ENFORCEMENT

            PENNY TO QUARTER SIZE HAIL FELL IN THE AREA

0556 PM     TSTM WND GST     MERIDIAN                32.38N 88.71W
06/05/2013  M54.00 MPH       LAUDERDALE         MS   ASOS

            PEAK NORTHWEST WIND MEASURED BY IFWS AT MERIDIAN KEY
            FIELD

0600 PM     TSTM WND DMG     MERIDIAN                32.38N 88.71W
06/05/2013                   LAUDERDALE         MS   BROADCAST MEDIA

            A FEW TREES DOWN ON PINE SPRINGS ROAD AND NORTH HILLS
            STREET

0640 PM     TSTM WND DMG     6 NW LAUREL             31.76N 89.22W
06/05/2013                   JONES              MS   AMATEUR RADIO

            TREES DOWN ALONG TRACE ROAD NEAR SPRINGHILL ROAD.

0654 PM     FLASH FLOOD      2 E LAUREL              31.69N 89.11W
06/05/2013                   JONES              MS   EMERGENCY MNGR

            WATER OVER VICTORY ROAD.

0705 PM     TSTM WND DMG     BASSFIELD               31.50N 89.74W
06/05/2013                   JEFFERSON DAVIS    MS   EMERGENCY MNGR

            COUPLE TREES BLOWN DOWN IN TOWN

0745 PM     TSTM WND DMG     2 S ELLISVILLE          31.57N 89.21W
06/05/2013                   JONES              MS   EMERGENCY MNGR

            SEVERAL TREES DOWN IN THE SOUTHERN AND EASTERN PORTIONS
            OF THE COUNTY. MINOR FLOODING OCCURRED AS WELL.

1140 PM     TSTM WND DMG     5 N DELTA               32.40N 90.93W
06/05/2013                   WARREN             MS   EMERGENCY MNGR

            REPORTS OF A TREE DOWN ON KINGS POINT ROAD.

&&

BK
Special weather statement, Jun 6, 2:15 PM CDT, 48 minutes before
MSZ035-036-040>043-047-062015-
WARREN MS-SHARKEY MS-MADISON MS-ISSAQUENA MS-HUMPHREYS MS-HOLMES MS-
YAZOO MS-
215 PM CDT THU JUN 6 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
215 PM CDT THU JUN 6 2013

...LINE OF GUSTY THUNDERSTORMS ADVANCING NORTHEAST TOWARD CENTRAL
MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 45 MPH WIND
GUSTS WAS LOCATED FROM 6 MILES SOUTHEAST OF ANGUILLA TO 24 MILES
SOUTHWEST OF RIDGELAND AT 214 PM CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN YAZOO...SOUTHWESTERN HOLMES...HUMPHREYS...EXTREME EAST
CENTRAL ISSAQUENA...WESTERN MADISON...NORTHEASTERN SHARKEY AND
NORTHEASTERN WARREN COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3309 9021 3256 8988 3249 8996 3247 9003
      3243 9007 3240 9006 3240 9024 3249 9025
      3249 9044 3256 9045 3247 9061 3297 9092
      3310 9075 3310 9068 3313 9070 3330 9049
TIME...MOT...LOC 1914Z 265DEG 25KT 3290 9074 3211 9026

BYB
Local storm report, Jun 6, 2:54 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
254 PM CDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             RALEIGH                 32.03N 89.52W
06/06/2013  E1.00 INCH       SMITH              MS   PUBLIC

&&

27
Special weather statement, Jun 6, 2:54 PM CDT, 9 minutes before
MSZ048-057-062040-
JASPER MS-HINDS MS-
254 PM CDT THU JUN 6 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
254 PM CDT THU JUN 6 2013

...GUSTY THUNDERSTORMS MOVING ACROSS DOWNTOWN JACKSON...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 7 MILES NORTH OF JACKSON TO 28 MILES SOUTHEAST
OF JACKSON AT 254 PM CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH OCCASIONAL CLOUD TO GROUND LIGHTNING
STRIKES ARE POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN HINDS AND EXTREME NORTHWESTERN JASPER COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3240 9006 3238 9010 3235 9011 3231 9016
      3229 9016 3246 9039 3247 9025 3240 9024
      3240 9005 3214 8931
TIME...MOT...LOC 1954Z 263DEG 16KT 3242 9019 3216 8977

BYB
Local storm report, Jun 6, 3:03 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
303 PM CDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     EUDORA                  33.12N 91.26W
06/06/2013                   CHICOT             AR   PUBLIC

            A FEW TREES WERE REPORTED DOWN.

&&

27

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:31 PM CDTSevere Thunderstorm WarningJANJones44 min
Jun 5, 7:47 PM CDTSpecial Weather StatementJANForrest43 min
Jun 5, 8:18 PM CDTSpecial Weather StatementJANForrest32 min
Jun 5, 11:27 PM CDTSpecial Weather StatementJANWarren43 min
Jun 5, 11:37 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren53 min
Jun 5, 11:41 PM CDTSevere Thunderstorm WarningJANWarren49 min
Jun 6, 12:51 AM CDTSpecial Weather StatementJANWarren44 min
Jun 6, 1:54 AM CDTFlash Flood WarningJANYazoo2 hr
Jun 6, 4:55 AM CDTSpecial Weather StatementJANIssaquena45 min
Jun 6, 12:19 PM CDTSpecial Weather StatementJANCopiah46 min
Jun 6, 12:27 PM CDTSpecial Weather StatementJANSimpson43 min
Jun 6, 12:55 PM CDTSpecial Weather StatementJANIssaquena, Sharkey, Warren60 min
Jun 6, 1:02 PM CDTSevere Thunderstorm WarningJANCopiah43 min
Jun 6, 1:04 PM CDTSevere Thunderstorm WarningJANSmith26 min
Jun 6, 1:14 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington61 min
Jun 6, 1:20 PM CDTSevere Thunderstorm WarningJANSimpson25 min
Jun 6, 1:27 PM CDTSevere Thunderstorm WarningJANScott, Smith48 min
Jun 6, 1:38 PM CDTSpecial Weather StatementJANRankin32 min
Jun 6, 1:41 PM CDTSevere Thunderstorm WarningJANHinds, Rankin49 min
Jun 6, 1:45 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence45 min
Jun 6, 1:49 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington56 min
Jun 6, 1:52 PM CDTSevere Thunderstorm WarningJANLawrence38 min
Jun 6, 1:56 PM CDTSevere Thunderstorm WarningJANRankin49 min
Jun 6, 2:15 PM CDTSpecial Weather StatementJANHumphreys, Madison, Sharkey, Yazoo60 min
Jun 6, 2:27 PM CDTSevere Thunderstorm WarningJANJasper, Smith33 min
Jun 6, 2:43 PM CDTSevere Thunderstorm WarningJANSunflower47 min
Jun 6, 2:46 PM CDTSevere Thunderstorm WarningJANMadison, Rankin, Yazoo44 min
Jun 6, 2:50 PM CDTSevere Thunderstorm WarningJANForrest, Jones25 min
Jun 6, 3:10 PM CDTSpecial Weather StatementJANNewton30 min
Jun 6, 3:17 PM CDTSevere Thunderstorm WarningJANRankin, Scott43 min
Jun 6, 3:19 PM CDTFlash Flood WarningJANRankin116 min
Jun 6, 3:21 PM CDTFlash Flood WarningJANForrest, Lamar114 min
Jun 6, 3:28 PM CDTSpecial Weather StatementJANCarroll, Leflore62 min
Jun 6, 3:48 PM CDTSpecial Weather StatementJANLauderdale, Neshoba, Newton62 min
Jun 6, 3:50 PM CDTSpecial Weather StatementJANNoxubee30 min
Jun 6, 4:05 PM CDTSpecial Weather StatementJANAttala, Leake, Montgomery60 min
Jun 6, 4:08 PM CDTSpecial Weather StatementJANNoxubee32 min
Jun 6, 4:28 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba47 min
Jun 6, 4:52 PM CDTSpecial Weather StatementJANWinston33 min
Jun 6, 5:06 PM CDTFlash Flood WarningJANWinston114 min
Jun 6, 5:18 PM CDTFlash Flood WarningJANKemper, Lauderdale, Neshoba117 min
Jun 6, 5:51 PM CDTFlash Flood WarningJANLowndes114 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.